Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 21, 2021, 6:56 PM CDT for Mobile County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 6:56 PM CDT (23:56 UTC)
- Expired
- Jun 21, 2021, 7:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Mobile, AL
County Mobile County, AL
The radar
The Mobile radar (KMOB), 9 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 730 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
882
WWUS84 KMOB 212356
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
656 PM CDT Mon Jun 21 2021
ALZ261>263-MSZ079-220045-
Baldwin Inland AL-Mobile Central AL-Mobile Inland AL-George MS-
656 PM CDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...MOBILE...WEST CENTRAL BALDWIN AND SOUTHEASTERN GEORGE
COUNTIES UNTIL 745 PM CDT...
At 656 PM CDT, the strong thunderstorms were located along a line
extending from 5 miles southeast of Lucedale to 8 miles west of
Tanner Williams to Hurley to 4 miles west of Big Point, and moving
east at 35 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Chickasaw, Satsuma, Creola, Chunchula, Gulfcrest, Axis, Semmes,
Tanner Williams, I65 And I165, Mobile Regional Airport, Wilmer, I65
And AL 158 and I10 And I65.
LAT...LON 3074 8841 3074 8860 3089 8865 3110 8806
3089 8793 3079 8792 3080 8799 3069 8801
3074 8803 3068 8803 3075 8804 3065 8803
3058 8810 3062 8810 3058 8811 3053 8840
TIME...MOT...LOC 2356Z 255DEG 29KT 3085 8855 3076 8850 3064 8849 3057
8856
$$
BlackWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 21, 4:09 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 21, 4:09 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Mobile AL 409 PM CDT Mon Jun 21 2021 .NEAR TERM UPDATE /Now Through Tuesday/...An upper level trough will move across the Ohio and Tennessee Valleys tonight into Tuesday. An associated sfc cold front will move into the area during the day on Tuesday and stall across the area Tuesday evening. Deep, tropical moisture will remain over the area through the near term with precipitable water values around 2 inches. The deeply moist environment, along with ascent favored along the persistent trough axis and approaching surface boundary will continue to support the development of showers and thunderstorms over our through the day on Tuesday, some of which will likely produce heavy rainfall. Severe storms are not expected due to weak instability. Rain chances will remain very high between 80-90% over most of our region during this time. Storm total rainfall amounts could range up to 2 to 4 inches with locally higher totals over portions of our area by late Tuesday afternoon, some of which could fall in a short period of time. The latest QPF forecasts continues to indicate that the heaviest rains will fall south and east of the heaviest rain from Claudette. Therefore, a Flash Flood Watch is not expected at this time. However, any heavy rain that comes down in a short period of time could cause some minor flooding issues. High temps on Tuesday will only be in the low 80s due to the cloud and rain coverage. Lows tonight will range from the low 70s inland to mid 70s near the coast. /13 && .SHORT TERM /Tuesday night Through Thursday night/...The upper level trough that has been centered over the eastern CONUS finally begins to shift northeast on Wednesday in response to the building upper level ridge to our west, leaving our area essentially wedged between the two features on Wednesday. However, this setup doesn't last for long though as the upper level ridge begins creeping east into the area by Thursday. At the surface, a weak boundary is expected to linger across the area throughout the short term as a surface ridge begins building in from the western Atlantic. Thus, by Thursday, a pattern typical for the Summer will return. In terms of sensible weather, scattered showers and thunderstorms can be expected each day with the greatest coverage occurring on Wednesday. Sufficient moisture will be in place with PWAT's generally ranging from 1.7 to 2.0 inches throughout the period. Decent instability will be also present with MLCAPE values ranging between 1000-2000 J/kg. Therefore, any showers and storms that develop will likely produce heavy rainfall, frequent lightning, and gusty winds. High temperatures will generally be in the mid to upper 80s. Lows will be in the upper 60s to low 70s inland with mid to upper 80s along the coast due to the influences of the Gulf. /14 && .EXTENDED TERM /Friday Through Monday/...A typical summertime pattern returns in the extended with showers and thunderstorms being more diurnally driven. In the upper levels, a high pressure centered over the south central US continues to extend over the forecast area. This feature weakens and flattens out later in the period as a series of shortwaves cross the northern great plains. This flattening of the high will leave the area in a weak flow state. At the surface, a high pressure over the western Atlantic extends southwest into the forecast area causing winds to remain southerly and generally weak. Ample moisture will also be present in the extended due to the southerly flow off of the Gulf. Scattered showers and thunderstorms can be expected each day, with convection typically occurring over land in the afternoon and lingering into the early evening. Overnight, showers and thunderstorms can be expected over the Gulf as the landbreeze moves offshore. Highs will be typical for this time of year with highs in the upper 80s to low 90s. Lows will be in the low to mid 70s inland and mid 70s to low 80s along the coast. /14 && .MARINE...A light to moderate southwest wind flow will continue through much of the week as a weak front approaches from the north and stalls. The front dissipates north of the marine area with a south to southeast flow developing late in the week. Scattered to numerous showers and thunderstorm will continue across the area through mid week. /13 && .PRELIMINARY POINT TEMPS/POPS... Mobile 72 84 71 87 72 87 71 87 / 90 90 40 60 30 50 10 40 Pensacola 75 83 75 88 75 88 75 88 / 90 90 50 70 40 50 10 40 Destin 76 81 76 85 76 86 76 86 / 90 90 50 70 40 50 10 50 Evergreen 72 83 70 88 71 90 71 90 / 90 90 40 60 20 50 10 50 Waynesboro 71 80 68 86 70 88 70 87 / 90 80 30 50 20 40 10 40 Camden 71 82 69 86 70 88 70 89 / 90 80 30 50 20 40 10 40 Crestview 72 83 71 86 71 88 71 88 / 90 90 50 70 30 50 10 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through Tuesday evening for ALZ265-266. FL...High Rip Current Risk through Tuesday evening for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 21, 1:11 PM CDT, 5 hours 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
111 PM CDT Mon Jun 21 2021
ALZ056-058>060-FLZ205-206-211900-
Conecuh AL-Covington AL-Escambia AL-Crenshaw AL-Okaloosa Inland FL-
Okaloosa Coastal FL-
111 PM CDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN CRENSHAW...EASTERN ESCAMBIA...SOUTHEASTERN
CONECUH...COVINGTON AND EASTERN OKALOOSA COUNTIES UNTIL 200 PM CDT...
At 111 PM CDT, the strong thunderstorms were located along a line
extending from 12 miles southwest of Red Level to 6 miles south of De
Funiak Springs, and moving east at 40 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Crestview, Niceville, Destin, Andalusia, Opp, Valparaiso, Florala,
River Falls, Red Level, Laurel Hill, Lockhart, Dozier, Heath and
Gantt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8639 3039 8639 3038 8651 3045 8651
3041 8649 3043 8644 3049 8645 3051 8642
3048 8647 3052 8650 3046 8650 3046 8654
3137 8688 3156 8620 3100 8619
TIME...MOT...LOC 1811Z 267DEG 44KT 3127 8676 3063 8614Special weather statement, Jun 21, 3:56 PM CDT, 3 hours before
Special Weather Statement
National Weather Service Mobile AL
356 PM CDT Mon Jun 21 2021
ALZ053-054-212145-
Clarke AL-Wilcox AL-
356 PM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN CLARKE AND WILCOX COUNTIES UNTIL 445 PM CDT...
At 356 PM CDT, the strong thunderstorm was located near Fulton, or 7
miles southwest of Thomasville, moving northeast at 55 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Thomasville, Camden, Pine Hill, Fulton and Yellow Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3227 8744 3220 8736 3220 8733 3214 8728
3215 8726 3212 8726 3212 8725 3192 8711
3183 8740 3183 8750 3179 8752 3168 8788
3183 8797 3199 8779 3199 8767 3201 8762
3213 8762 3213 8752 3224 8752 3227 8749
TIME...MOT...LOC 2056Z 240DEG 49KT 3182 8778
JLHSpecial weather statement, Jun 21, 6:56 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
656 PM CDT Mon Jun 21 2021
ALZ261>263-MSZ079-220045-
Baldwin Inland AL-Mobile Central AL-Mobile Inland AL-George MS-
656 PM CDT Mon Jun 21 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...MOBILE...WEST CENTRAL BALDWIN AND SOUTHEASTERN GEORGE
COUNTIES UNTIL 745 PM CDT...
At 656 PM CDT, the strong thunderstorms were located along a line
extending from 5 miles southeast of Lucedale to 8 miles west of
Tanner Williams to Hurley to 4 miles west of Big Point, and moving
east at 35 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Chickasaw, Satsuma, Creola, Chunchula, Gulfcrest, Axis, Semmes,
Tanner Williams, I65 And I165, Mobile Regional Airport, Wilmer, I65
And AL 158 and I10 And I65.
LAT...LON 3074 8841 3074 8860 3089 8865 3110 8806
3089 8793 3079 8792 3080 8799 3069 8801
3074 8803 3068 8803 3075 8804 3065 8803
3058 8810 3062 8810 3058 8811 3053 8840
TIME...MOT...LOC 2356Z 255DEG 29KT 3085 8855 3076 8850 3064 8849 3057
8856
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:48 AM CDT | Special Weather Statement | MOB | Mobile | 42 min |
| Jun 21, 10:00 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Jun 21, 10:09 AM CDT | Special Marine Warning | MOB | 96 min | |
| Jun 21, 10:44 AM CDT | Special Weather Statement | MOB | Mobile | 46 min |
| Jun 21, 11:01 AM CDT | Special Weather Statement | MOB | Baldwin | 44 min |
| Jun 21, 11:40 AM CDT | Special Marine Warning | MOB | 95 min | |
| Jun 21, 12:12 PM CDT | Special Weather Statement | MOB | Covington, Escambia | 48 min |
| Jun 21, 1:11 PM CDT | Special Weather Statement | MOB | Covington | 49 min |
| Jun 21, 3:56 PM CDT | Special Weather Statement | MOB | Wilcox | 49 min |
| Jun 21, 11:10 AM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 50 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.